Alert archive / North Dakota / Wind Chill Warnings in 2023
Wind Chill Warning 1, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill warning at Jan 28, 2023, 1:27 PM CST for 19 counties in North Dakota. It was in force for 46 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2023, 1:27 PM CST (19:27 UTC)
- Expired
- Jan 30, 2023, 11:25 AM CST
- In force
- 46 hr
- Issued by
- NWS Bismarck, ND
Counties Bottineau County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Minot AFB radar (KMBX), 86 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 7.5 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -108 m²/s²
- 0-3 km storm-relative helicity
- -43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
911 WWUS43 KBIS 281927 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 127 PM CST Sat Jan 28 2023 NDZ004-005-012-013-023-025-037-290330- /O.UPG.KBIS.WC.Y.0001.000000T0000Z-230128T2100Z/ /O.NEW.KBIS.WC.W.0001.230128T1927Z-230130T1800Z/ Bottineau-Rolette-McHenry-Pierce-Wells-Foster-Stutsman- Including the cities of Rolette, Fessenden, Towner, Bottineau, St. John, Jamestown, Shell Valley, Harvey, Rolla, Velva, Rugby, Carrington, Drake, and Dunseith 127 PM CST Sat Jan 28 2023 ...WIND CHILL WARNING IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 45 below zero. * WHERE...Portions of central North Dakota, from the Turtle Mountains into the northern James River Valley. * WHEN...Until Noon CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate winter clothing. && $$ NDZ017>020-031>034-040>045-290330- /O.NEW.KBIS.WC.Y.0002.230129T0300Z-230130T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Solen, Mott, Beach, Watford City, Elgin, Center, Marmarth, Bowman, Carson, Fort Yates, Dickinson, New England, Halliday, Hazen, Selfridge, Hettinger, Medora, Killdeer, New Leipzig, Beulah, and Mandan 127 PM CST Sat Jan 28 2023 /1227 PM MST Sat Jan 28 2023/ ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM CST /8 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Portions of western and central North Dakota, south and west of Lake Sakakawea and the Missouri River. * WHEN...From 9 PM CST /8 PM MST/ this evening to Noon CST /11 AM MST/ Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate winter clothing. && $$ NDZ001>003-009>011-021-022-035-036-046>048-050-051-290330- /O.EXT.KBIS.WC.Y.0001.000000T0000Z-230130T1800Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McLean-Sheridan- Burleigh-Kidder-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Tappen, Crosby, Bowbells, New Town, Wilton, Mohall, Strasburg, Napoleon, Ellendale, Washburn, Mcclusky, Bismarck, Minot, Columbus, Linton, Ashley, Oakes, Kulm, Stanley, Williston, Parshall, Wishek, Goodrich, Garrison, Edgeley, Sherwood, Lignite, Lamoure, Gackle, Turtle Lake, Glenburn, Powers Lake, Underwood, Portal, and Steele 127 PM CST Sat Jan 28 2023 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 38 below zero. * WHERE...Much of northwest and central North Dakota, north and east of Lake Sakakawea and the Missouri River. * WHEN...Until Noon CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate winter clothing. && $$ Hamilton
7 follow-up statements
057 WWUS43 KBIS 290327 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 927 PM CST Sat Jan 28 2023 NDZ004-005-012-013-023-025-037-291800- /O.CON.KBIS.WC.W.0001.000000T0000Z-230130T1800Z/ Bottineau-Rolette-McHenry-Pierce-Wells-Foster-Stutsman- Including the cities of Velva, Drake, Dunseith, Rugby, Towner, Shell Valley, Rolette, St. John, Fessenden, Jamestown, Harvey, Carrington, Rolla, and Bottineau 927 PM CST Sat Jan 28 2023 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 45 below zero. * WHERE...Portions of central North Dakota, from the Turtle Mountains into the northern James River Valley. * WHEN...Until Noon CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate winter clothing. && $$ NDZ001>003-009>011-021-022-035-036-046>048-050-051-291800- /O.CON.KBIS.WC.Y.0001.000000T0000Z-230130T1800Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McLean-Sheridan- Burleigh-Kidder-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of New Town, Gackle, Powers Lake, Minot, Crosby, Bismarck, Kulm, Lamoure, Garrison, Strasburg, Stanley, Tappen, Mohall, Lignite, Williston, Mcclusky, Napoleon, Goodrich, Parshall, Wishek, Columbus, Glenburn, Ashley, Oakes, Steele, Linton, Sherwood, Portal, Edgeley, Wilton, Bowbells, Turtle Lake, Underwood, Washburn, and Ellendale 927 PM CST Sat Jan 28 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Much of northwest and central North Dakota, north and east of Lake Sakakawea and the Missouri River. * WHEN...Until Noon CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate winter clothing. && $$ NDZ017>020-031>034-040>045-291800- /O.CON.KBIS.WC.Y.0002.000000T0000Z-230130T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of New England, Carson, Beach, Fort Yates, Beulah, Bowman, Dickinson, Center, Selfridge, Medora, Killdeer, Hettinger, Marmarth, New Leipzig, Hazen, Mott, Elgin, Mandan, Halliday, Watford City, and Solen 927 PM CST Sat Jan 28 2023 /827 PM MST Sat Jan 28 2023/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ MONDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of western and central North Dakota, south and west of Lake Sakakawea and the Missouri River. * WHEN...Until Noon CST/11 AM MST/ Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate winter clothing. && $$ Schild
366 WWUS43 KBIS 290919 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 319 AM CST Sun Jan 29 2023 NDZ004-005-012-013-023-025-037-291900- /O.CON.KBIS.WC.W.0001.000000T0000Z-230130T1800Z/ Bottineau-Rolette-McHenry-Pierce-Wells-Foster-Stutsman- Including the cities of Rolla, Fessenden, Harvey, Velva, Carrington, St. John, Towner, Jamestown, Shell Valley, Rolette, Dunseith, Drake, Rugby, and Bottineau 319 AM CST Sun Jan 29 2023 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Dangerously cold wind chills. Wind chills as low as 45 below zero. * WHERE...Portions of central North Dakota, from the Turtle Mountains into the northern James River Valley. * WHEN...Until Noon CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate winter clothing. && $$ NDZ001>003-009>011-021-022-035-036-046>048-050-051-291900- /O.CON.KBIS.WC.Y.0001.000000T0000Z-230130T1800Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McLean-Sheridan- Burleigh-Kidder-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Sherwood, Napoleon, Gackle, Washburn, Parshall, Stanley, Ellendale, Bismarck, Goodrich, Portal, Linton, Lamoure, Turtle Lake, New Town, Edgeley, Kulm, Glenburn, Minot, Powers Lake, Underwood, Tappen, Ashley, Mohall, Bowbells, Lignite, Garrison, Steele, Oakes, Mcclusky, Crosby, Columbus, Williston, Wilton, Wishek, and Strasburg 319 AM CST Sun Jan 29 2023 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 35 below zero. * WHERE...Much of northwest and central North Dakota, north and east of Lake Sakakawea and the Missouri River. * WHEN...Until Noon CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate winter clothing. && $$ NDZ017>020-031>034-040>045-291900- /O.CON.KBIS.WC.Y.0002.000000T0000Z-230130T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- Including the cities of Fort Yates, Watford City, Dickinson, Marmarth, Bowman, New Leipzig, Halliday, Medora, Beulah, Hazen, Mandan, Center, Selfridge, Elgin, Solen, Hettinger, New England, Beach, Killdeer, Carson, and Mott 319 AM CST Sun Jan 29 2023 /219 AM MST Sun Jan 29 2023/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ MONDAY... * WHAT...Very cold wind chills. Wind chills as low as 35 below zero. * WHERE...Portions of western and central North Dakota, south and west of Lake Sakakawea and the Missouri River. * WHEN...Until Noon CST/11 AM MST/ Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate winter clothing. && $$ Heinert
813 WWUS43 KBIS 291501 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 901 AM CST Sun Jan 29 2023 NDZ004-005-012-013-023-025-037-292315- /O.CON.KBIS.WC.W.0001.000000T0000Z-230130T1800Z/ Bottineau-Rolette-McHenry-Pierce-Wells-Foster-Stutsman- Including the cities of Dunseith, Towner, St. John, Jamestown, Rolette, Carrington, Rugby, Drake, Rolla, Bottineau, Shell Valley, Velva, Harvey, and Fessenden 901 AM CST Sun Jan 29 2023 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Dangerously cold wind chills as low as 45 below zero. * WHERE...Portions of central North Dakota, from the Turtle Mountains into the northern James River Valley. * WHEN...Until Noon CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate winter clothing. && $$ NDZ001>003-009>011-017>022-031>036-040>048-050-051-292315- /O.CON.KBIS.WC.Y.0002.000000T0000Z-230130T1800Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McKenzie-Dunn- Mercer-Oliver-McLean-Sheridan-Golden Valley-Billings-Stark-Morton- Burleigh-Kidder-Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Logan-La Moure-McIntosh-Dickey- Including the cities of Wilton, Wishek, Columbus, Stanley, Turtle Lake, Strasburg, Carson, Mohall, Beach, Portal, Williston, Solen, Halliday, Hettinger, Dickinson, Lamoure, Bismarck, Marmarth, New England, Linton, Gackle, Edgeley, Center, Mandan, Kulm, Ashley, Crosby, Elgin, Mcclusky, Oakes, Ellendale, Bowbells, Steele, Mott, Bowman, New Town, Fort Yates, Goodrich, Glenburn, Hazen, Lignite, Washburn, Napoleon, Medora, Minot, Parshall, Sherwood, Watford City, Powers Lake, Killdeer, Garrison, Beulah, Tappen, Underwood, New Leipzig, and Selfridge 901 AM CST Sun Jan 29 2023 /801 AM MST Sun Jan 29 2023/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ MONDAY... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...All of western, most of central, and portions of southeast North Dakota. * WHEN...Until Noon CST/11 AM MST/ Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outdoors. Wear appropriate winter clothing. && $$ Hollan
923 WWUS43 KBIS 291958 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 158 PM CST Sun Jan 29 2023 NDZ001>003-009>011-021-022-035-036-047-048-050-051-300400- /O.EXB.KBIS.WC.W.0001.230130T0300Z-230130T1800Z/ /O.EXT.KBIS.WC.Y.0002.000000T0000Z-230130T0300Z/ Divide-Burke-Renville-Williams-Mountrail-Ward-McLean-Sheridan- Burleigh-Kidder-Logan-La Moure-McIntosh-Dickey- Including the cities of Gackle, Ellendale, Crosby, Steele, Kulm, Goodrich, Ashley, New Town, Tappen, Parshall, Turtle Lake, Lamoure, Edgeley, Napoleon, Bowbells, Mcclusky, Garrison, Glenburn, Wishek, Sherwood, Minot, Stanley, Williston, Washburn, Powers Lake, Wilton, Underwood, Columbus, Portal, Lignite, Oakes, Bismarck, and Mohall 158 PM CST Sun Jan 29 2023 ...WIND CHILL ADVISORY NOW IN EFFECT UNTIL 9 PM CST THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO NOON CST MONDAY... * WHAT...Dangerously cold wind chills as low as 45 below zero. * WHERE...Much of northern and central North Dakota, including the southern James River Valley. * WHEN...For the Wind Chill Advisory, until 9 PM CST this evening. For the Wind Chill Warning, from 9 PM this evening to Noon CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate winter clothing. && $$ NDZ004-005-012-013-023-025-037-300400- /O.CON.KBIS.WC.W.0001.000000T0000Z-230130T1800Z/ Bottineau-Rolette-McHenry-Pierce-Wells-Foster-Stutsman- Including the cities of Drake, St. John, Towner, Shell Valley, Fessenden, Dunseith, Rolette, Carrington, Jamestown, Bottineau, Rolla, Harvey, Rugby, and Velva 158 PM CST Sun Jan 29 2023 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Dangerously cold wind chills as low as 45 below zero. * WHERE...Portions of central North Dakota, from the Turtle Mountains into the northern James River Valley. * WHEN...Until Noon CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate winter clothing. && $$ NDZ017>020-031>034-040>046-300400- /O.CON.KBIS.WC.Y.0002.000000T0000Z-230130T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Beach, Marmarth, Mott, Solen, Center, New England, Hazen, Watford City, Beulah, Linton, Halliday, Killdeer, Fort Yates, Mandan, Elgin, Bowman, New Leipzig, Selfridge, Hettinger, Medora, Dickinson, Strasburg, and Carson 158 PM CST Sun Jan 29 2023 /1258 PM MST Sun Jan 29 2023/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ MONDAY... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Much of western and portions of south central North Dakota. * WHEN...Until Noon CST/11 AM MST/ Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outdoors. Wear appropriate winter clothing. && $$ Hollan
661 WWUS43 KBIS 300350 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 950 PM CST Sun Jan 29 2023 NDZ001>005-009>013-021>023-025-035>037-047-048-050-051-301800- /O.CON.KBIS.WC.W.0001.000000T0000Z-230130T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Minot, Mcclusky, Garrison, Stanley, Turtle Lake, Wilton, Columbus, Portal, Napoleon, Shell Valley, Tappen, Ellendale, St. John, Edgeley, Mohall, Harvey, Wishek, Lamoure, Towner, Lignite, Sherwood, Bismarck, Velva, Goodrich, Bowbells, Parshall, Powers Lake, Carrington, Steele, Bottineau, Oakes, New Town, Washburn, Gackle, Rugby, Fessenden, Underwood, Rolla, Crosby, Rolette, Drake, Ashley, Williston, Dunseith, Glenburn, Kulm, and Jamestown 950 PM CST Sun Jan 29 2023 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST MONDAY... * WHAT...Dangerously cold wind chills as low as 45 below zero. * WHERE...Northwest and central North Dakota including the James River Valley. * WHEN...Until Noon CST Monday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate winter clothing. && $$ NDZ017>020-031>034-040>046-301800- /O.CON.KBIS.WC.Y.0002.000000T0000Z-230130T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Mott, Killdeer, Medora, Linton, Halliday, Beulah, Hettinger, Carson, Dickinson, Center, Watford City, Hazen, Mandan, Selfridge, Strasburg, Beach, Solen, Fort Yates, Marmarth, New England, Bowman, Elgin, and New Leipzig 950 PM CST Sun Jan 29 2023 /850 PM MST Sun Jan 29 2023/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ MONDAY... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Southwest North Dakota. * WHEN...Until Noon CST/11 AM MST/ Monday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outdoors. Wear appropriate winter clothing. && $$ Schild
366 WWUS43 KBIS 301116 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 516 AM CST Mon Jan 30 2023 NDZ001>005-009>013-021>023-025-035>037-047-048-050-051-301800- /O.CON.KBIS.WC.W.0001.000000T0000Z-230130T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Portal, Sherwood, Turtle Lake, Garrison, Mohall, Rugby, Parshall, Williston, Bismarck, Gackle, Kulm, Velva, St. John, Minot, Edgeley, Ellendale, Rolette, Columbus, Stanley, Glenburn, Drake, Bottineau, Wishek, Tappen, Wilton, Dunseith, Washburn, Oakes, Towner, Lignite, Fessenden, Lamoure, Shell Valley, Napoleon, Goodrich, Mcclusky, Underwood, Rolla, Carrington, Steele, Harvey, New Town, Powers Lake, Ashley, Bowbells, Crosby, and Jamestown 516 AM CST Mon Jan 30 2023 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY... * WHAT...Dangerously cold wind chills as low as 45 below zero. * WHERE...Northwest and central North Dakota including the James River Valley. * WHEN...Until Noon CST today. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Avoid outside activities if possible. When outside, make sure you wear appropriate winter clothing. && $$ NDZ017>020-031>034-040>046-301800- /O.CON.KBIS.WC.Y.0002.000000T0000Z-230130T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of Killdeer, Selfridge, Mandan, New Leipzig, Carson, Linton, Fort Yates, Strasburg, Beach, Elgin, Solen, Medora, Dickinson, New England, Halliday, Beulah, Hazen, Bowman, Marmarth, Watford City, Hettinger, Center, and Mott 516 AM CST Mon Jan 30 2023 /416 AM MST Mon Jan 30 2023/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST/11 AM MST/ TODAY... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Southwest North Dakota. * WHEN...Until Noon CST/11 AM MST/ today. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outdoors. Wear appropriate winter clothing. && $$ Heinert
867 WWUS43 KBIS 301725 WSWBIS URGENT - WINTER WEATHER MESSAGE National Weather Service Bismarck ND 1125 AM CST Mon Jan 30 2023 NDZ001>005-009>013-021>023-025-035>037-047-048-050-051-310130- /O.CAN.KBIS.WC.W.0001.000000T0000Z-230130T1800Z/ /O.NEW.KBIS.WC.Y.0003.230130T1725Z-230131T1800Z/ Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Logan-La Moure-McIntosh-Dickey- Including the cities of Portal, Garrison, Carrington, Dunseith, Mcclusky, Goodrich, Stanley, Crosby, Towner, New Town, Mohall, Glenburn, Bottineau, Bismarck, Ellendale, Edgeley, Rugby, Parshall, Lignite, St. John, Washburn, Steele, Fessenden, Columbus, Powers Lake, Oakes, Rolla, Lamoure, Gackle, Drake, Ashley, Shell Valley, Kulm, Minot, Jamestown, Wilton, Harvey, Wishek, Rolette, Velva, Tappen, Napoleon, Sherwood, Underwood, Turtle Lake, Williston, and Bowbells 1125 AM CST Mon Jan 30 2023 ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST TUESDAY... ...WIND CHILL WARNING IS CANCELLED... * WHAT...Very cold wind chills as low as 35 below zero. * WHERE...Northwest and much of central North Dakota, including the James River Valley. * WHEN...Until Noon CST Tuesday. * IMPACTS...The dangerously cold wind chills could cause frostbite on exposed skin in as little as 10 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while outdoors. Wear appropriate winter clothing. && $$ NDZ017>020-031>034-040>046-301830- /O.CAN.KBIS.WC.Y.0002.000000T0000Z-230130T1800Z/ McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons- Including the cities of New England, New Leipzig, Medora, Halliday, Dickinson, Marmarth, Carson, Killdeer, Solen, Beulah, Bowman, Strasburg, Hettinger, Beach, Fort Yates, Linton, Mott, Hazen, Elgin, Center, Watford City, Selfridge, and Mandan 1125 AM CST Mon Jan 30 2023 /1025 AM MST Mon Jan 30 2023/ ...WIND CHILL ADVISORY IS CANCELLED... Wind chills and temperatures will continue to improve this afternoon. $$ Hollan
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill warning went out at Jan 28, 11:49 AM CST, 1 hour 38 minutes earlier.
Area forecast discussion, Jan 28, 11:49 AM CST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION National Weather Service Bismarck ND 1149 AM CST Sat Jan 28 2023 .UPDATE... Issued at 1128 AM CST Sat Jan 28 2023 The main challenge with the midday update is temperatures. We are seeing a wide variety of temperatures late this morning, ranging from near 10 below along the International Border, to 2 above at Hettinger and the Bismarck Airport. In general, temperatures were raised a little over the previous forecast highs, but moreso southwest and south central. Also tried to capture the clearing noted in the north and east a little better through the afternoon. Will continue the Wind Chill Advisory and check out latest NBM temperature guidance going forward before making a decision on how to proceed with any highlights. UPDATE Issued at 849 AM CST Sat Jan 28 2023 Current forecast looks on track. We made some minor changes to temperatures, keeping it a bit colder northeast. Will take another look at temperatures with the midday update. Also made some minor changes to pops in the far southwest. Generally only a slight chance of a little light snow or flurries far southwest. It's hard to tell much at all with sky cover, but in general there is some mid and high level clouds streaming west to east across the forecast area. It does look like we will see some clearing of the lower clouds from north to south today but lower clouds will probably increase again from north to south late today and tonight associated with another impulse moving through the mean northwest upper flow. Current wind chill advisory looks good. No changes to the advisory at this time. UPDATE Issued at 608 AM CST Sat Jan 28 2023 Updated sky cover based on latest sat imagery and trends. Tricky forecast this morning with areas of clearing and other areas of low and mid clouds. All other forecast elements on track. && .SHORT TERM...(Today and Tonight) Issued at 350 AM CST Sat Jan 28 2023 Main forecast highlight in the short term period will be the cold temperatures and low wind chills. Currently, strong west/northwest flow aloft over the Northern Plains, with an embedded wave on its way out of the local region. A few light snow showers/flurries continue west and north, with extensive cloudiness over western and central ND. Wind chill headlines this morning remain on track, thus no changes. Additional embedded mid level waves will continue to pivot south through the region today and tonight, along with continued CAA. Surface ridge of high pressure looks to bring at least some partial clearing to the area today, though this looks to be short lives as aforementioned additional mid level energy pushes in. Kept any precip mention for now confined to the southwest for today, though most anywhere could see some light snow/flurries, especially tonight when clouds are expected to increase ahead of a more significant embedded wave. Will need additional wind chill headlines tonight, likely for all of western and central North Dakota. For now we opted to message this within our products and social media/weather stories, vs. expanding the headlines, and will let the day shift take a closer look. .LONG TERM...(Sunday through Friday) Issued at 350 AM CST Sat Jan 28 2023 Main forecast highlight in the long term period will be likely Wind Chill Headlines through early to mid week, followed by a moderation in temperatures later in the period. Hudson Bay upper level low remains quasi-stationery through much of the long term forecast period. Embedded waves rotating around the upper low will drive cold fronts periodically into the region through Wednesday. With this continued CAA pattern, subzero daytime highs and overnight lows are forecast. Wind chill headlines are likely this weekend through early next week, with the colder conditions expected to be across the north and east. Precipitation chances remain minimal at best, though any wave or frontal passage will have the potential to generate scattered flurries. Models will have a hard time depicting this more than a day out. After the reinforcing shot of Arctic air moves over the area around mid-week, there remains a signal for a warm-up late in the week as upper level ridging pushes into the Pacific Northwest. NBM ensemble temperatures indicate a substantial increase in model spread (range of 15 to 25 degrees of temperatures spread) from Thursday into next weekend. Thus confidence in a significant warm-up late in the week is low at this time, though some sort of moderation is definitely expected. && .AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon) Issued at 1128 AM CST Sat Jan 28 2023 A band of MVFR clouds is currently extending from southwest into east central ND at 17 UTC and is slowly dissipating and spreading eastward. Will include a mention of MVFR ceilings this afternoon at KBIS and KJMS. Elsewhere ceilings are VFR and although a brief period of MVFR ceilings could occur at these sites, will keep them VFR this afternoon into this evening. Later tonight MVFR ceilings are possible with an approaching impulse combined with the very cold temperatures. Confidence is low at this time but NBM guidance depicts widespread MVFR to IFR ceilings developing over all TAF sites from 09-16 UTC. Will add some MVFR ceilings, but will delay the onset a bit and will not go as low with the ceilings. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 3 PM CST this afternoon for NDZ001>005- 009>013-021>023-025-035>037-046>048-050-051. && UPDATE...TWH SHORT TERM...NH LONG TERM...NH AVIATION...TWH
Hazardous weather outlook, Jan 28, 11:49 AM CST, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1149 AM CST Sat Jan 28 2023 NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-291800- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McLean-Sheridan-Wells-Foster-Burleigh-Kidder- Stutsman-Emmons-Logan-La Moure-McIntosh-Dickey- 1149 AM CST Sat Jan 28 2023 This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...This Afternoon and Tonight A Wind Chill Advisory is in effect through 3 PM CST this afternoon. See weather.gov/bis for details. Very cold wind chills are expected again tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday Additional Wind Chill Headlines are anticipated through the weekend and into next week. Wind chills during this timeframe could be as low as 45 degrees below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ017>020-031>034-040>045-291800- McKenzie-Dunn-Mercer-Oliver-Golden Valley-Billings-Stark-Morton- Slope-Hettinger-Grant-Bowman-Adams-Sioux- 1149 AM CST Sat Jan 28 2023 /1049 AM MST Sat Jan 28 2023/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...This Afternoon and Tonight Very cold wind chills are expected tonight. Wind Chill Headlines are anticipated. .DAYS TWO THROUGH SEVEN...Sunday through Friday Much colder temperatures are expected into next week. Overnight wind chills during this time frame could be as low as 35 degrees below zero. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 28, 1:27 PM CST | Wind Chill Advisory | BIS | Adams, Billings, Bowman, Dunn, Golden Valley, Grant and 6 more | 46 hr |
Nearby
Wind Chill Warnings in North Dakota, 2023Every wind chill warning in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.